News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Hashimotos Thyroiditis-strange symptoms with meds


 danyelle - Thu Jul 07, 2005 1:33 am

I have been diagnosed with Hashimotos Thyroiditis, mulitnodule goiter.

I have been taking levoxyl 75mcg for more than a month and have been experiencing new symptoms.
The nodules in my neck have gotten and bigger and I have discovered a "lump" on my esophagus (up where the little hole is).
I also have what feels like swelling in my hands and feet (though not severe),
Aching neck, back and shoulders and
Swollen lymph nodes that are painful and stay for days at a time.

I thought the meds were supposed to make the nodules smaller or at least stop them from getting bigger. I think I have gained a few lbs on top of that. My question is should I call my Doctor about my new symptoms? I don't have an appt til Sept, I am worried about these new sysmptoms but at the same time don't want to sound like a loon calling before my next appt. I am a singer and fear that I will lose my voice if I am not careful. I am also looking for others who might have experienced the same disease and could offer support.
Thanks for your replies.
 Reader2005 - Fri Aug 19, 2005 4:42 pm

I have Hashimoto's too, and also have solid nodues under on the back side of my thyroid. I have back pain, neck and shoulder pain, difficulty swallowing, and recently they reduced my Levoxyl to .75. I feel so out of sync anymore. I also have ear pressure and sinus drainage (don't know if they are connected) I also have the little white spots (vitilgo ?) on myl egs and arms and hands from the autoimmune disorder. Sometimes, one of my eye lids swell and the other eye wide open. I'm 41 years old and in pretty decent shape, but physically and emotionally exhausted. Hope you are finding answers.
 Reader2005 - Fri Aug 19, 2005 4:44 pm

PS, feel free to e-mail me about your experiences, then I won't feel so all alone.
 danyelle - Fri Aug 19, 2005 7:52 pm

[quote="Reader2005"]PS, feel free to e-mail me about your experiences, then I won't feel so all alone.[/quote]

I went to the endo earlier than planned because i was freaking myself out. He said that in fact my lumps or nodules if you will had gotten bigger. twice the size in fact. but apparently not big enough to take out. in fact he acted rather uninterested in them.

as for the weight i have gained 5lbs. my hands and feet still swell, and im still exhausted. people who don't have the disease just look at me like im a cry baby. they don't understand that im not making this stuff up.
It would be nice to have someone i could talk to/write to who understands. What is your email addi? it isnt in your profile.
sick and tired or being sick and tired,
Danyelle
 Reader2005 - Fri Aug 19, 2005 8:51 pm

My e-mail is reader@twinvalley.net. I have a follow up this coming week - since my nodules are located on the back side they can't feasibly do a needle biopsy so they are watching it to see if it is cancerous. I have visited with our local endo once, and was not overly impressed, but time will tell. Look forward to hearing from you.
 amanda1978 27 - Sun Sep 04, 2005 9:23 am

yes u should tell your doctor to get his opinion. have u ever tried natural medicine for your thyroid problem? there is many many natural things that you can take. for example i know this sounds funny but i have hypothyroidism and i don't take perscription drugs for it, i use bentodine iodine and i rub a smaal amount on my stomach or chest depending on where i want to put it that day. also i donot put it directly on my thyroid because your not sopossed to.i don't know for sure what type of thyroid problem u have but like i said earlier there is so many things that u can take that have no side effects. look in to natural healing. also u should do some serious cleanses, like colon cleanse liver cleanse kidney cleanse heavy metal cleanse parasite cleanse, candida cleanse and etc..... hope u find a better way to take care of your thyroid problem... :P

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here